# SDR 2016FA0000254

- Difficulty date: May 23, 2016
- Submitted: May 23, 2016
- Operation: General aviation
- Aircraft: N7148A
- Make and model: Robsin R22BETA
- Aircraft serial: 3716
- Aircraft time: 3,932 hours
- Engine: Lyc O360J2A
- Engine time: 136 hours
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Part number: LW13870
- Condition: Broken
- Location: Engine
- Part time: 136 hours
- Component: Engine, Lyc
- Component part number: O360J2A
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

CYLINDER 4 ROCKER SHAFT BOSS ON EXHAUST SIDE BROKE OFF THE CYLINDER HEAD & WAS BOUNCING AROUND IN THE ROCKER BOX LEAVING A PORTION OF THE ROCKER SHAFT UNSUPPORTED DURING OPERATION.  THE POINT OF FAILURE IS UNKNOWN.  WHAT IS KNOWN IS THAT THE CYLINDER TOP END FAILED WITHIN 135.6 HOURS IN SERVICE!  THE FAILED BOSS WAS FOUND WHILE PERFORMING SB388C AT THE FIRST 100HR INSPECTION POST ACFT OVERHAUL.
